MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE? DRIVE AND WIRECLIP? TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE? DRIVE AND WIRECLIP? TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number H74939463001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation of Vessels (2135); Foreign Body In Patient (2687); Pericardial Effusion (3271)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: date of event was approximated to (b)(6) 2026 since the only given information is the month and year only.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Additionally, detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a device detachment occurred, resulting in vessel perforation and an unretrieved device fragment that required additional intervention.The patient presented for left and right heart catheterization with coronary angiography and impella support.The target lesion was located in the right coronary artery (rca).A rotawire drive and rotapro were selected for use.During the procedure, the rotawire extra support broke during a rotational atherectomy run, resulting in vessel perforation and a retained wire fragment.A covered stent was placed to stabilize the perforation, followed by two additional stents to secure the retained wire in place and open vessel.The physician then requested intubation, a code was called, and a pericardial drain was placed with reinfusion of blood via sheath.While this was a complex cardiac catheterization case with an inherently increased risk of complications, the physician opted to retain the wire fragment in place due to the patient's critical condition.A subsequent echocardiogram revealed that the pericardial effusion had resolved completely, and the patient was stabilized.
 
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to january 1, 2026 since the only given information is the month and year only.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Additionally, detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.The device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: the device history record review could not be performed due to the lack of a batch number.Investigation conclusion: this investigation has been assigned the conclusion code of adverse event related to procedure following a review of the reported event details, an available information.It is likely that the issue could be related to factors that can occur with the interaction between the rotapro and rotawire, as well as operational factors such as handling/technique at the moment to manipulate both devices, causing the reported event.To conclude, regarding the patient and impact codes perforation, vessel, pericardial effusion, unretrieved device fragments (udf), additional device required, blood transfusion and intubation.The assigned cause code since as a result of the reported detachment of the rotawire, a perforation occurred, causing that an additional was required to stent the detached portion in place, leading to a pericardial effusion, blood transfusion and intubation for the patient, which can be attributable to factors that can occur during procedure with the use of the device.Additionally, according to medical review, the clinical event is anticipated in nature and severity.
 
Event or Problem Description
It was reported via voluntary medwatch report #(b)(4) that a device detachment occurred, resulting in vessel perforation and an unretrieved device fragment that required additional intervention.The patient presented with chronic obstructive pulmonary disease (copd), coronary heart disease, and hypertension, and underwent left and right heart catheterization with coronary angiography and impella support.The target lesion was located in the right coronary artery (rca).A rotawire drive and rotapro were selected for use.During the procedure, the rotawire extra support broke during a rotational atherectomy run, resulting in vessel perforation and a retained wire fragment.A covered stent was placed to stabilize the perforation, followed by two additional stents to secure the retained wire in place and open vessel.The physician then requested intubation, a code was called, and a pericardial drain was placed with reinfusion of blood via sheath.While this was a complex cardiac catheterization case with an inherently increased risk of complications, the physician opted to retain the wire fragment in place due to the patient's critical condition.A subsequent echocardiogram revealed that the pericardial effusion had resolved completely, and the patient was stabilized.

Brand Name
ROTAWIRE? DRIVE AND WIRECLIP? TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24805272
Report Number2124215-2026-18852
Device Sequence Number10682264
Product Code MCX
UDI-Device Identifier08714729996231
UDI-Public(01)08714729996231
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939463001
Device Catalogue NumberH74939463001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite